Thunderstorm Wind, Lowndes
- When
- June 13, 6:50 PM CST
- Where
- Lowndes County, 1.8 mi NE of Flynn
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.550, -88.430
A few power lines were down.
Sufficient moisture and a series of shortwaves moving through the region allowed for the development of showers and thunderstorms. Some of these storms produced damaging wind gusts, hail, and damaging lightning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Sufficient moisture and a series of shortwaves moving through the region allowed for the development of showers and thunderstorms. Some of these storms produced damaging wind gusts, hail, and damaging lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 2:51 PM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT THU JUN 13 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE PRIMARY CONCERN FOR THIS PERIOD WILL BE THE SEVERE WEATHER RISK CONTINUING INTO THIS EVENING AS AN OUTFLOW BOUNDARY ALONG WITH A WEAK FRONT MOVES THROUGH THE REGION. THIS SYSTEM WILL RUN INTO AN UNSTABLE AIRMASS IN PLACE ACROSS THE REGION LATE THIS AFTERNOON AND INTO THE EVENING HOURS. THE STORMS SHOULD BECOME SEVERE RAPIDLY AS THEY PUSH THROUGH THE CWA. THE PRIMARY RISK WITH THESE STORMS WILL BE 60-70 MPH WIND GUSTS...HAIL...AND FREQUENT LIGHTNING. MOST OF THE THUNDERSTORM ACTIVITY SHOULD BE OUT OF THE CWA AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT. FOR FRIDAY INTO FRIDAY NIGHT EXPECT LESS WARM AND HUMID CONDITIONS IN THE WAKE OF THE WEAK FRONT. IN THE WAKE OF THE EXPECTED ROUND OF STORMS...DRIER AND SLIGHTLY COOLER AIR WILL FILTER INTO THE AREA. TEMPS WILL RANGE FROM THE UPPER 80S NORTH TO LOWER 90S ACROSS THE SOUTH. SFC DEWPTS WILL FALL INTO THE 60S WHICH WILL KEEP HUMIDITY VALUES LOWER. THIS WILL ALSO RESULT IN A COOL NIGHT FRI WITH LOWS IN THE LOWER TO MID 60S. WARM AND DRY CONDITIONS WILL CONTINUE INTO SATURDAY AS THE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE. EXPECT WARMER TEMPS SATURDAY WITH HIGHS RANGING FROM THE LOWER 90S NORTH TO THE MIDDLE 90S SOUTH. /27/ .LONG TERM...SUNDAY THROUGH THURSDAY...THE WEATHER PATTERN WILL BEGIN TO CHANGE BY LATER SUNDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. THE UPPER RIDGE WILL BREAK DOWN AS A PROGRESSIVE SHORTWAVE TROUGH MOVES ACROSS THE GREAT LAKES REGION. THIS WILL BRING A WEAK COOL FRONT TOWARD OUR REGION FOR TUESDAY. MODELS SHOW THIS FRONT STALLING ACROSS THE NORTHERN SECTIONS OF THE CWA. SEVERAL DISTURBANCES WILL MOVE ALONG THIS FRONT THROUGH THE END OF THE PERIOD...LEADING TO A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY. WITH THE BREAKDOWN OF THE UPPER RIDGE...AND THE INCREASED CHANCES FOR RAIN...TEMPERATURES SHOULD BE SLIGHTLY COOLER/CLOSER TO BUT STILL A LITTLE ABOVE SEASONAL NORMALS/ IN THE 90-93 DEGREE RANGE. /28/ && .AVIATION...CONVECTION IS EXPECTED TO DEVELOP NORTH OF THE AREA AND SPREAD SOUTH THROUGH THE LATE AFTERNOON AND EVENING HOURS AS A COLD FRONT DROPS SOUTH THROUGH THE REGION. THESE STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. MVFR TO LIFR CEILINGS AND/OR VISIBILITIES WILL BE LIKELY AT SITES THAT OBSERVE CONVECTION DURING THIS TIME. WINDS BEHIND THE FRONT WILL BECOME NORTHERLY LATE TONIGHT INTO FRIDAY. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 90 64 92 / 56 2 8 6 MERIDIAN 67 90 60 93 / 61 2 7 8 VICKSBURG 69 90 62 92 / 43 3 8 6 HATTIESBURG 72 93 66 95 / 41 11 4 3 NATCHEZ 73 90 64 91 / 30 11 4 3 GREENVILLE 68 88 64 92 / 28 1 6 6 GREENWOOD 66 87 61 92 / 35 1 6 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/28/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 701 PM CDT THU JUN 13 2013 MSZ025>033-036>039-044>046-050>052-150015- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE- 701 PM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AHEAD OF A COOL FRONT DROPPING INTO THE REGION. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>043- 047>049-053>066-072>074-150015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 701 PM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
MSZ030-031-140005-
LOWNDES MS-CLAY MS-
620 PM CDT THU JUN 13 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT THU JUN 13 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 17 MILES NORTH OF WEST POINT AT 619
PM CDT...MOVING SOUTH AT 25 MPH. THE STORM LOOKS TO ENTER PORTIONS
OF CLAY COUNTY AROUND 645 PM.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN CLAY AND NORTHERN LOWNDES COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3350 8832 3348 8864 3369 8867 3369 8850
3367 8849 3368 8842 3368 8840
TIME...MOT...LOC 2319Z 342DEG 22KT 3383 8860
CMEMSZ031-140045-
LOWNDES MS-
702 PM CDT THU JUN 13 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT THU JUN 13 2013
...STRONG THUNDERSTORM PUSHING SOUTH INTO NORTHERN LOWNDES COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED OVER CALEDONIA AT 701 PM CDT...MOVING SOUTHEAST AT 25 MPH.
HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3349 8827 3345 8829 3367 8844 3370 8840
3369 8837 3375 8832 3375 8825 3374 8824
TIME...MOT...LOC 0001Z 326DEG 22KT 3369 8832
BYBMSZ030-031-140115-
LOWNDES MS-CLAY MS-
733 PM CDT THU JUN 13 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT THU JUN 13 2013
...A COUPLE OF STRONG THUNDERSTORMS MOVING ACROSS THE GOLDEN
TRIANGLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 7 MILES NORTHEAST OF WEST POINT
AT 732 PM CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
ANOTHER SIMILARLY STRONG STORM WAS 5 MILES NORTH OF COLUMBUS AT 732
PM CDT...ALSO MOVING SOUTHEAST AROUND 25 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN CLAY AND LOWNDES COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3332 8830 3329 8836 3329 8847 3368 8869
3369 8850 3367 8849 3367 8843 3367 8841
3348 8827
TIME...MOT...LOC 0032Z 331DEG 24KT 3368 8856
BYBThe Columbus AFB radar (KGWX), 40 km away, was scanning. The volume nearest the first event began at 00:48 UTC.
3 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
A few power lines were down.
Several trees and power lines were blown down in the area. Power outages were occurring area wide as a result.
Eagle Lake Baptist Church was struck by lightning resulting in a fire.
A tree was snapped in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457102, 457105, 457107, 457108, 457109.